MAUDE Adverse Event Report: BIOMET 3I CERTAIN® UNIVERSAL RATCHET EXTENSION IMPLANT DRIVER (LONG)

BIOMET 3I CERTAIN® UNIVERSAL RATCHET EXTENSION IMPLANT DRIVER (LONG)
Model Number IRE200U
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when torqueing, the ratchet got stuck in the implant damaging the internal hex and threads.Another implant and driver was used to complete the procedure.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).The reported device was returned for investigation.Visual evaluation of the returned product identified signs of use.Functional testing to recreate the reported event verified the driver is stuck in the implant and does not disengage.The reported implant was located on tooth # 3 and was placed and removed on the same day.A device history record (dhr)review was performed and no related deviations or non-conformances were noted.Also, a complaint history search was performed using our complaint handling system and there were no related complaints for this product lot.Complainant reported that when torqueing, the ratchet got stuck in the implant damaging the internal hex and threads.The reported complaint was confirmed.A definitive root cause for this complaint could not be determined.The following sections have been updated: d4: expiration date, udi h3: device evaluated by manufacturer: change ¿no' to 'yes' h4: device manufacture date h6: evaluation codes h10: additional narrative.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
CERTAIN® UNIVERSAL RATCHET EXTENSION IMPLANT DRIVER (LONG)
Common Device Name
IMPLANT DRIVER
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key13903127
Report Number0001038806-2022-00434
Device Sequence Number4596325
Product Code NDP
UDI-Device Identifier00844868029960
UDI-Public(01)00844868029960(10)1222857
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIRE200U
Device Catalogue NumberIRE200U
Device Lot Number1222857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date03/25/2022
Supplement Report FDA Received Date09/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
XIITP5410
Patient Age53 YR
Patient SexMale